MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 UNKNOWN DEPUY PINNACLE ACETABULAR LINER; HIP ACETABULAR INSERT/LINER

DEPUY ORTHOPAEDICS, INC. 1818910 UNKNOWN DEPUY PINNACLE ACETABULAR LINER; HIP ACETABULAR INSERT/LINER
Model Number 1221-36-162
Medical Device Problem Codes Insufficient Device Problem Information (3190); Noise, Audible (3273)
Health Effect - Clinical Codes Adhesion(s) (1695); Fatigue (1849); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Impaired Healing (2378); Limited Mobility Of The Implanted Joint (2671); Swelling/ Edema (4577)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Aug 17, 2017: legal medical records received.Litigation alleges fatigue, pain, clicking sensation, limited mobility, high cobalt levels, infection, and pathology reports confirmed presence of propionibacterium acnes.After review of medical records for mdr reportability, it was stated that the patient was revised to address infection.Revision notes reported necrosis, purulent appearing fluid, synovial type lining and granulation tissue which appears very thickened, reddened and abnormal, small amount of residual corrosion on the taper, large lytic defect.Pathologist describes increased acute inflammation all consistent with infection.Mri shows hyperintense osteolysis.Laboratory results for cobalt-chromium showed below 7ppb.Part and lot information for head and liner were provided but not readable.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, d2b, d4 (udi), d10, e1, e2, e3, e4, g2, g4, h6 (clinical, impact and medical device problem codes) e3 initial reporter occupation: lawyer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Revision operative notes (b)(6) 2017 indicated that the patient received a left total hip revision due to delay wound healing and infection.Upon entering the joint necrotic tissue, inflammed tissue, and purulent fluid was encountered and removed.Osteolysis was noted on the acetabular side and was debrided.The stem was noted to have a small amount of corrosion.All implants were removed and prostalac was placed for infection treatment.The surgery was completed without indication of complication by the surgeon.
 
Event or Problem Description
Revision operative notes 02 jun 2017 indicated that the patient received a left total hip revision due to delay wound healing and infection.Upon entering the joint necrotic tissue, inflammed tissue, and purulent fluid was encountered and removed.Osteolysis was noted on the acetabular side and was debrided.The stem was noted to have a small amount of corrosion.All implants were removed and prostalac was placed for infection treatment.The surgery was completed without indication of complication by the surgeon.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e3 initial reporter occupation: lawyer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
UNKNOWN DEPUY PINNACLE ACETABULAR LINER
Common Device Name
HIP ACETABULAR INSERT/LINER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 19380-0988
6103142063
MDR Report Key6869276
Report Number1818910-2017-24827
Device Sequence Number16362043
Product Code LPH
UDI-Device Identifier10603295016458
UDI-Public10603295016458
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number1221-36-162
Device Catalogue Number122136162
Device Lot Number277625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer05/23/2018
03/05/2019
08/06/2019
07/27/2022
07/27/2022
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date05/24/2018
03/13/2019
09/05/2019
08/12/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; APEX HOLE ELIM POSITIVE STOP; DLT TS CER HD 12/14 36MM +5.0; DLT TS CER HD 12/14 36MM +5.0; PINNACLE 100 HA ACET CUP 62MM; PINNACLE 100 HA ACET CUP 62MM; SUMMIT DUOFIX TAP SZ8 HI OFF; SUMMIT DUOFIX TAP SZ8 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight127 KG